Alabama, 2007Drought in Alabama, May 1 to 31, 2007
May 1 to 31, 2007 · NWS BMX · 25 events in 25 counties and zones
Rainfall was much below normal across Central Alabama throughout the month of May, and severe (D2) to extreme (D3) drought conditions continued to develop and spread across the area. Most stream flows reached or nearly reached record low levels, and reservoir operators struggled to fill pools to normal summer levels.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was much below normal across Central Alabama throughout the month of May, and severe (D2) to extreme (D3) drought conditions continued to develop and spread across the area. Most stream flows reached or nearly reached record low levels, and reservoir operators struggled to fill pools to normal summer levels. Rainfall for the month was below a half inch in most areas, with some locations receiving less than one tenth of an inch of rain. By the end of May, year-to-date rainfall deficits ranged from 10 to 20 inches, with the highest deficits in the northern and northwest sections of Central Alabama. Area water utility companies enacted conservation plans. Agriculture also remained highly impacted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 30, 10:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 30, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT MON APR 30 2007
.UPDATE...AVIATION DISCUSSION.
&&
.DISCUSSION...
SOME VERY MINOR TEMPERATURE AND SKY ADJUSTMENTS WERE MADE THIS
EVENING...BUT NOT ENOUGH TO ISSUE A NEW SET OF ZONES. TEMPERATURES
ARE CURRENTLY FALLING INTO THE MID 60S WITH 50S EXPECTED OVERNIGHT.
ELSEWHERE...PROMINENT UPPER LOW CONTINUES TO CHURN OUT WEST WITH
A PLUME OF SHOWERS AND THUNDERSTORMS STRETCHING FROM THE TEXAS
COAST NORTHWARD INTO OKLAHOMA. MODELS SHOW THIS FEATURE SLOWLY
SHIFTING TOWARDS THE EAST OVER THE NEXT COUPLE OF DAYS BUT
WEAKENING AS IT GETS CLOSER TO ALABAMA. DESPITE ITS WEAKENING
TREND...IT SHOULD HOLD TOGETHER WELL ENOUGH FOR SCATTERED
THUNDERSTORMS TO DEVELOP TOWARDS THE END OF THE WEEK...THURSDAY
INTO THE WEEKEND.
&&
.AVIATION...06Z DISCUSSION.
DEEP LAYERED RIDGE WILL BRING LIGHT WINDS AND MOSTLY CLEAR SKIES TO
CENTRAL ALABAMA THRU 14Z. THE SURFACE RIDGE WILL SHIFT EAST OF
ALABAMA ON TUESDAY AND SURFACE WINDS WILL BECOME SOUTHERLY AT 5 TO 8
KNOTS AFTER 15Z. LIGHT FOG WITH VISIBILITIES 3-5 MILES POSSIBLE AT A
FEW LOCATIONS BETWEEN 08Z AND 12Z.
&&
.FIRE WEATHER...
ON MAY 1ST...THE WARM SEASON CRITERIA FOR FIRE WEATHER WATCHES AND
WARNINGS GOES INTO EFFECT. THE WARM SEASON CRITERIA CONSISTS OF
RELATIVE HUMIDITY VALUES EQUAL TO OR LESS THAN 30 PERCENT...AND
SUSTAINED 20 FOOT WINDS OF 10 MPH...AND KBDI INDICES 500 OR ABOVE.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Apr 30, 6:42 PM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 PM CDT MON APR 30 2007
ALZ011>015-017>050-011200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
742 PM CDT MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Drought, Marion
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Winston
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Walker
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Blount
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Clay
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought, Greene
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought, Hale
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Perry
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20073 deaths · 4 injured · $2.7 million · EF0 · 86 events
- Drought in Mississippi, May 1 to 31, 2007$29 million · 43 events
- Tornado and Flash Flooding in Ohio, May 1 to 2, 2007$634,000 · EF0 · 77 events
- Wildfire in Georgia, May 1 to 31, 2007$22 million · 2 events
- Tornado and Damaging Winds in Pennsylvania, May 1, 2007$767,000 · EF1 · 5 events
- Drought in Georgia, May 1 to 31, 200797 events
- Flash Flooding and Hail in Texas, May 1, 2007$160,000 · 50 kt wind · 9 events
- Lightning Strikes in Wisconsin, May 1, 2007$175,000 · 2 events
- Tornadoes and Flash Flooding in Kansas, May 1, 2007$57,000 · EF0 · 13 events
- Drought in Tennessee, May 1 to 31, 200739 events
- Drought in North Carolina, May 1 to 31, 200734 events
- Tornado and Hail in Pennsylvania, May 1, 2007$25,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36301, 36302, 36303, 36304, 36305, 36306, 36307, 36308, 36309, 36310, 36311, 36312, 36314, 36315, 36316, 36317, 36318, 36319, 36320, 36321, 36322, 36323, 36324, 36325, 36326.